Stopped drinking after 8pm. Stopped caffeine drinks after noon.
Started taking Avapro, having night time urine frequency, waking with HA, is med prob?
Added 16 May 2010:
I took Avapro once before a year ago, prior to being diagnosed with colon cancer metastasized to liver. Stopped during trtmt,now back on for 5 weeks, started having urine frequency. I am diabetic, but have had no problems.
Hand itches, abdomen swelling, frequency, but no weight loss.
It is possible that your kidneys are still getting used this medication. Avapro is in a class of medications called "angiotensin receptor blockers." One of the effects of blocking the protein called angiotensin is that there is an increased excretion of sodium and water- this is one way that the drug helps to lower blood pressure.
You will notice this increased water excretion mostly as avapro starts to take effect, and usually the kidneys return to normal once they get used to the medication. For people with some conditions like diabetes and kidney disease, Avapro may actually protect the kidneys in the long run!
One way to help your kidneys adjust to this medication is to stay well hydrated, which can seem counterintuitive since you are trying not to have to go to the bathroom in the middle of the night! Just be sure to drink a lot during the day.
If you are worried, have a history of heart or kidney problems, or the urinary frequency continues for more than a few more days, gets worse, or is troublesome, or if you start to feel fatigued or ill, I would give your doctor a call just to see what he or she thinks. (It never hurts to ask questions!)
- Avapro Information for Consumers
- Avapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Avapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 3 Jul 2010 • 1 answer
Posted 21 Feb 2011 • 1 answer
Posted 18 Jul 2012 • 1 answer
Posted 24 Jun 2013 • 1 answer
Waking up with bad hunger/stomach pains in the middle of the night after taking OTC pain medication?
Posted 8 Jan 2015 • 1 answer